It is currently Wed Aug 16, 2017 9:38 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Tue Apr 12, 2011 6:00 pm 
Offline
Average Poster
Average Poster

Joined: Wed Mar 23, 2011 1:13 pm
Posts: 5
Location: Summerville, SC
I am sure someone has posted on this topic before, but I didn't see a specific thread and I was hoping for some fresh perspectives.
I started taking suboxone about 3 years ago in the tablet form and found that i only needed about 2-4 mgs a day. I stopped the suboxone when I found out I was pregnant, but got back on it after having my daughter. However, now I am being prescribed the film form.
The problem is that now I seem to need 8 mgs a day, which doesn't make any sense to me. I am trying to figure out if maybe it is something about the film form that is less potent or if that has nothing to do with it at all??? Something with my metabolism, perhaps?
Has anyone else experienced this sudden need to increase their dose after switching to the films? I am strongly considering asking my doc to put me back on the tabs if possible.

My other issue is dosing methods. I prefer splitting my 8 mg film into 2 mg pieces and taking them every few hours rather than taking the whole film all at once. I have gotten the impression that this is not necessarily the best method....
Any thoughts?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 12, 2011 6:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi icstars,

Lots of people actually feel that the films are more potent, possibly because they dissolve better, and they are able to lower their dosage. BUT, I've also heard of some people that did actually have to raise their dose after switching to the film, so you're not that rare.

When you were on the tablets, were you dosing once per day, or have you always dosed more than once? The idea behind dosing only once per day is to get us out of the bad habit of taking something multiple times in a day when we feel bad or feel we "need" something. Plus sub has such a long half life (average 37 hours) that once per day dosing is sufficient.

If you felt better on the tablets, I don't see why you can't ask your doctor to go back to the them - especially if you pay for your meds out of pocket (the extra mg will cost you more money). I know I didn't like the film so my doctor put me back on the tablets without a problem. Before you switch back though, just make sure that you're getting maximum absorption from the films. Are they dissolving quickly for you? The films should literally dissolve in a matter of a couple or a few minutes. Then you can still hold your saliva (the sub "juices") in your mouth for awhile - some hold it for 10+ minutes, others for much longer (30+ min). That will get you the maximum dosage. You might find if you do that that you won't need the full 8 mg again.

Or you could just have unique body metabolism/chemistry, etc, and the films respond differently for you. You may never know. I'm sorry I can't give you better answers.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 12, 2011 7:27 pm 
Offline
Average Poster
Average Poster

Joined: Wed Mar 23, 2011 1:13 pm
Posts: 5
Location: Summerville, SC
Thanks very much, as usual your reply was very helpful :)

I am going to try switching back to the tablets and see what happens, I think. If you don't mind me asking, why didn't you like the films? I am pretty sure I am allowing them to dissolve properly and I try not to swallow for at least 15 to 20 minutes after it dissolves. I tried a technique I saw someone suggest on here of putting a paper towel under my tongue, however it sometimes makes me gag, which in turn causes more saliva to flow, so I have to be careful. It does seem to work at drying out my mouth more before I take my dose.
And what you said about my multiple dosing sounds right on target. I am going to work on that. I think I have really known all along that I have been splitting my dose for the exact reason you said, but I haven't wanted to admit it to myself. It is exactly the kind of behavior I need to avoid.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Apr 12, 2011 8:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I really hated the taste of the films. I tolerate the tablets, but the films literally made me gag. I'm on a fairly high dose, so I don't really have to worry about maximizing my dose, so the tablets dissolve pretty quickly for me. I just prefer the tablets. Plus I take them when I drive sometimes and it's easier to pop a tablet under my tongue that way.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 17, 2011 4:10 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Tue May 17, 2011 3:18 pm
Posts: 10
I've been reading here from people who feel the film is stronger but that wasn't my experience either.
I was put on 8mg 2x per day about a year ago.
About half way through this year the film came out and so did the free coupons so I switched to the film.
When I started I could not take the full 8mg tablet it was way too strong, I felt sedated and I threw up. On the tablet I wound up only taking 4mgs 2x per day.
Since I switched to the film I now need to take the entire 8mg 2x per day.
I called the help line and talked to one of the "medical" counselors and asked some pretty straight forward questions about absorption and tolerance. She told me it was not possible to get a tolerance to suboxone and the strips absorb better than the tablets. she was kind of rude about it too, maybe she thought I was trying to "dope fiend" someone into getting me a higher dose :roll:


Top
 Profile  
 
PostPosted: Sat Apr 16, 2016 2:23 pm 
Offline
New Poster
New Poster

Joined: Sat Apr 16, 2016 2:12 pm
Posts: 2
Hi there ive actually been having the same problem. Im prescribed 12mgs a day but i only take about 2 to 4mgs. I cut the sub into tiny little pieces and i take those through out the day. I used to take the orange octogone pills and i remember never havinf this problem with those. And now that ive been on these for so long i feel like every morning i have to spit so much saliva and I waste a lot of the suboxone. Ive been debating on asking my dr to switch me to the pills but im scared that it wont be the same and wilk i be making things worse for me by switching since everywhere i look peopls are saying the pills are harder to get off of. I also realize that if i take too much i ger extremely tired like falling asleeo at work. Haa that happened to you? I was also wondering that if you do switch over to the pills if you coukd let me know how your feeling. Im sorry your goin through the same thing im goin through and i do agree with the other member that we should be taking it once or twice a day not multiple. I just havent had any luck with taking the strips like that and honsetly id switched right back over to the pills if it meant things would go back to the way it used to be. Thank you for taking the time to listen and i truly hope everything goes well for you!!!


Top
 Profile  
 
PostPosted: Sat Apr 16, 2016 5:38 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hey Krys! Welcome to the forum!

I just wanted to let you know that you posted on a thread that is five years old. It might be advisable for you to create a new topic in "introduction"s telling your story and ask for any assistance you need. That should mean that your new topic will be seen by many more people!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Apr 18, 2016 11:30 am 
Offline
New Poster
New Poster

Joined: Sat Apr 16, 2016 2:12 pm
Posts: 2
Oooh ok thank you so much. Its my first time being on here so everything is new to me. Thank you for letting me know and helping me figure this out! !!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group